MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Planned explant is scheduled but not confirmed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 22.5 diopter intraocular lens is scheduled to be explanted and exchanged from the left eye of a female patient.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up it was learned that the lens was explanted on (b)(6) 2016 due to malpositioning/toric rotation.The lens was replaced with zxro0 22.5 diopter intraocular lens (iol).There was no vitrectomy and no adverse outcome was reported.Has been updated to reflect both adverse event and product problem device available for evaluation ¿ yes, returned to manufacturer on 1/25/2017.Device returned to manufacturer ¿ yes.Device code - in the initial mdr the device entered was based on the follow up information the device code has been updated.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for investigation.Visual inspection with the unaided eye shows that the product is cut in pieces, most probably to make explant possible.Considering the condition of the returned lens, additional analysis is not possible.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured according to specification.The documentation shows that the production order was manufactured according to specifications.A search of complaints revealed that no similar complaints were received for this production order number.Labeling evaluation: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lenses.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6211797
Report Number9614546-2016-00724
Device Sequence Number16253393
Product Code POE
UDI-Device Identifier05050474605848
UDI-Public(01)05050474605848(17)210830
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/30/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date02/09/2017
03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;